Alert archive / Ohio / Gale Warnings in 2019

Gale Warning 14, NWS Cleveland, OH

November 20, 2019

NWS Cleveland, OH issued this gale warning at Nov 20, 2019, 9:17 PM EST. It took effect at Nov 21, 2019, 11:00 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2019, 9:17 PM EST (02:17 UTC)
In effect from
Nov 21, 2019, 11:00 PM EST
Expired
Nov 22, 2019, 6:39 AM EST
In force
8 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

829 
WHUS71 KCLE 210217
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
917 PM EST Wed Nov 20 2019

LEZ061-169-211030-
/O.NEW.KCLE.GL.W.0014.191122T0400Z-191122T1200Z/
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie open waters from Conneaut OH to Ripley NY-
917 PM EST Wed Nov 20 2019

...GALE WARNING IN EFFECT FROM 11 PM THURSDAY TO 7 AM EST
FRIDAY...

The National Weather Service in Cleveland has issued a Gale
Warning, which is in effect from 11 PM Thursday to 7 AM EST
Friday.

* WINDS...West 30 to 35 kt gales with gusts up to 45 kt.

* WAVES...7 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning is issued when winds of 34 to 47 knots are
imminent or occurring. Operating a vessel in gale conditions
requires experience and a properly equipped vessel. Mariners
without the proper experience and vessel remain in port or should
seek safe harbor prior to the onset of gale conditions.

&&

$$

LEZ144>149-211030-
/O.NEW.KCLE.SC.Y.0077.191121T1800Z-191123T0000Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
917 PM EST Wed Nov 20 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 7 PM EST
FRIDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 1 PM Thursday to 7 PM EST
Friday.

* WINDS...West 20 to 30 kt with gusts up to 40 kt.

* WAVES...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$

LEZ142-143-211030-
/O.NEW.KCLE.SC.Y.0077.191121T1800Z-191122T1500Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
917 PM EST Wed Nov 20 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 10 AM EST
FRIDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 1 PM Thursday to 10 AM
EST Friday.

* WINDS...West 15 to 25 kt with gusts up to 30 kt.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
6 follow-up statements
929 
WHUS71 KCLE 210849
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
349 AM EST Thu Nov 21 2019

LEZ061-169-211700-
/O.CON.KCLE.GL.W.0014.191122T0400Z-191122T1200Z/
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie open waters from Conneaut OH to Ripley NY-
349 AM EST Thu Nov 21 2019

...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
EST FRIDAY...

* WINDS...West gales to 35 knots with gusts up to 40 knots.

* WAVES...8 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning is issued when winds of 34 to 47 knots are
imminent or occurring. Operating a vessel in gale conditions
requires experience and a properly equipped vessel. Mariners
without the proper experience and vessel remain in port or should
seek safe harbor prior to the onset of gale conditions.

&&

$$

LEZ144>149-211700-
/O.CON.KCLE.SC.Y.0077.191121T1800Z-191123T0000Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
349 AM EST Thu Nov 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM EST FRIDAY...

* WINDS...Southwest winds to 30 knots becoming west. Gusts up to 
  40 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$

LEZ142-143-211700-
/O.CON.KCLE.SC.Y.0077.191121T1800Z-191122T1500Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
349 AM EST Thu Nov 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 AM EST FRIDAY...

* WINDS....Southwest winds 15 to 25 knots becoming northwest to 30
  knots. Gusts up to 35 knots.

* WAVES...2 to 4 feet building to 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
367 
WHUS71 KCLE 211447
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
947 AM EST Thu Nov 21 2019

LEZ061-169-212300-
/O.CON.KCLE.GL.W.0014.191122T0400Z-191122T1200Z/
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie open waters from Conneaut OH to Ripley NY-
947 AM EST Thu Nov 21 2019

...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
EST FRIDAY...

* WINDS...West gales to 35 kt with gusts up to 40 kt.

* WAVES...8 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning is issued when winds of 34 to 47 knots are
imminent or occurring. Operating a vessel in gale conditions
requires experience and a properly equipped vessel. Mariners
without the proper experience and vessel remain in port or should
seek safe harbor prior to the onset of gale conditions.

&&

$$

LEZ144>149-212300-
/O.CON.KCLE.SC.Y.0077.191121T1800Z-191123T0000Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
947 AM EST Thu Nov 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM EST FRIDAY...

* WINDS...West winds to 30 kt with gusts up to 40 kt.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$

LEZ142-143-212300-
/O.CON.KCLE.SC.Y.0077.191121T1800Z-191122T1500Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
947 AM EST Thu Nov 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 AM EST FRIDAY...

* WINDS....Southwest winds 15 to 25 knots becoming northwest to 30
  knots. Gusts up to 35 knots.

* WAVES...2 to 4 feet building to 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
031 
WHUS71 KCLE 212039
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
339 PM EST Thu Nov 21 2019

LEZ061-169-220445-
/O.CON.KCLE.GL.W.0014.191122T0400Z-191122T1200Z/
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie open waters from Conneaut OH to Ripley NY-
339 PM EST Thu Nov 21 2019

...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
EST FRIDAY...

* WINDS...West gales to 35 kt with gusts up to 45 kt.

* WAVES...8 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning is issued when winds of 34 to 47 knots are
imminent or occurring. Operating a vessel in gale conditions
requires experience and a properly equipped vessel. Mariners
without the proper experience and vessel remain in port or should
seek safe harbor prior to the onset of gale conditions.

&&

$$

LEZ144>149-220445-
/O.CON.KCLE.SC.Y.0077.000000T0000Z-191123T0000Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
339 PM EST Thu Nov 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WINDS...West winds to 30 kt with gusts up to 40 kt.

* WAVES...6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$

LEZ142-143-220445-
/O.CON.KCLE.SC.Y.0077.000000T0000Z-191122T1500Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
339 PM EST Thu Nov 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

* WINDS...Southwest winds 15 to 25 knots becoming northwest to 30
  knots. Gusts up to 35 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
988 
WHUS71 KCLE 220251
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
951 PM EST Thu Nov 21 2019


LEZ061-169-221100-
/O.CON.KCLE.GL.W.0014.191122T0400Z-191122T1200Z/
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie open waters from Conneaut OH to Ripley NY-
951 PM EST Thu Nov 21 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...West 30 to 35 kt with gusts up to 40 kt.

* WAVES...8 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning is issued when winds of 34 to 47 knots are
imminent or occurring. Operating a vessel in gale conditions
requires experience and a properly equipped vessel. Mariners
without the proper experience and vessel remain in port or should
seek safe harbor prior to the onset of gale conditions.

&&

$$

LEZ144>149-221100-
/O.CON.KCLE.SC.Y.0077.000000T0000Z-191123T0000Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
951 PM EST Thu Nov 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WINDS...West 25 to 33 kt with gusts up to 40 kt.

* WAVES...6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$

LEZ142-143-221100-
/O.CON.KCLE.SC.Y.0077.000000T0000Z-191122T1500Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
951 PM EST Thu Nov 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

* WINDS...West 20 to 30 kt.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
226 
WHUS71 KCLE 220836
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
336 AM EST Fri Nov 22 2019

LEZ061-169-221200-
/O.CON.KCLE.GL.W.0014.000000T0000Z-191122T1200Z/
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie open waters from Conneaut OH to Ripley NY-
336 AM EST Fri Nov 22 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WINDS...West gales to 35 knots. Gusts up to 45 knots.

* WAVES...11 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning is issued when winds of 34 to 47 knots are
imminent or occurring. Operating a vessel in gale conditions
requires experience and a properly equipped vessel. Mariners
without the proper experience and vessel remain in port or should
seek safe harbor prior to the onset of gale conditions.

&&

$$

LEZ146>149-221645-
/O.EXT.KCLE.SC.Y.0077.000000T0000Z-191123T0200Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
336 AM EST Fri Nov 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WINDS...West winds to 30 knots becoming northwest and
  diminishing to 15 to 20 knots. Gusts up to 40 knots this 
  morning.

* WAVES...6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$

LEZ143>145-221645-
/O.EXT.KCLE.SC.Y.0077.000000T0000Z-191122T2100Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
336 AM EST Fri Nov 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...Northwest 20 to 30 knots with gusts up to 35 knots this
  morning.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$

LEZ142-221500-
/O.CON.KCLE.SC.Y.0077.000000T0000Z-191122T1500Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
336 AM EST Fri Nov 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...Northwest 20 to 25 knots with gusts up to 30 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
053 
WHUS71 KCLE 221139
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
639 AM EST Fri Nov 22 2019

LEZ061-169-221245-
/O.CAN.KCLE.GL.W.0014.000000T0000Z-191122T1200Z/
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie open waters from Conneaut OH to Ripley NY-
639 AM EST Fri Nov 22 2019

...GALE WARNING IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Gale
Warning.

Winds have diminished below gale force therefore the Gale Warning
has been cancelled.

$$

LEZ146>149-221945-
/O.CON.KCLE.SC.Y.0077.000000T0000Z-191123T0200Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
639 AM EST Fri Nov 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WINDS...Northwest 15 to 25 knots with gusts up to 30 knots.

* WAVES...6 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$

LEZ142-221500-
/O.CON.KCLE.SC.Y.0077.000000T0000Z-191122T1500Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
639 AM EST Fri Nov 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...Northwest 15 to 25 knots.

* WAVES...2 to 4 feet subsiding 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$

LEZ143>145-221945-
/O.CON.KCLE.SC.Y.0077.000000T0000Z-191122T2100Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
639 AM EST Fri Nov 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...Northwest 15 to 25 knots with gusts up to 30 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Nov 20, 6:54 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Nov 20, 6:54 PM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
654 PM EST Wed Nov 20 2019

...00z Aviation Forecast Update....

.SYNOPSIS...
High pressure over the region this evening will move east
towards the east coast by morning. Meanwhile...low pressure over
the plains will move northeast towards the western lakes. The
low pressure area will move into Michigan by Thursday evening as
the training cold front moves into northwest Ohio. The front
will cross the region by morning and high pressure will build
over the area by Friday evening. Low pressure will track
northeast through the Ohio valley Saturday and Saturday night.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
There were no impactful changes made to the mid evening forecast
update. Widespread stratus continues to hang on across the
region tonight. Winds will start out this evening light and
variable but become southerly by early Thursday morning and
continue to increase through the morning hours.

Previous discussion...
Quiet weather is expected tonight as high
pressure moves by to the east. A considerable amount of low
clouds will persist tonight under the low level inversion and
some light fog or haze may redevelop especially in the eastern
half of the area.

On Thursday...we can expect a warmer and breezy day with
increasing chances for rain as a cold front approaches the
region towards evening. Lingering low clouds should clear in
the morning but mid and high cloudiness will be overspreading
from the west. 850 mb temperatures warm considerably by morning
and should support high temperatures reaching well into the 50s.
For now we have raised temperatures a bit from the previous
forecast. Showers will likely move into the TOL area toward noon
and not into the I-71 corridor until after 20-21Z. Showers may
hold off reaching ERI to YNG until just before 00Z.

The cold front will cross the area Thursday night with likely
POPS in the first part of the night. POPS will diminish
especially after midnight in the west and before morning in the
east as drier and cooler air overspreads the region. Only liquid
precipitation is expected with overnight lows of 35-40.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Upper level is quite active heading into the weekend with a vigorous
upper level low pressure system and associated shortwave swinging
through the local area.  Large upper level ridge will build east
across the area Saturday and will then quickly retreat to the east
by Sunday.  Another fast moving trough will swing east over the
region Sunday.  All of these features will result in the first
surface low pressure system exiting to the east toward Maine Friday
followed by a large area of high pressure.  Synoptic moisture
associated with the low pressure system will be well northeast of
the forecast area by Friday evening.  Some lingering shower activity
will still exist across the southern tier counties and the east
during the afternoon Friday.  The surface high will move east across
the area Friday night and be east of the area Saturday.  A brief
period of fair weather will be associated with the high.  More
moisture associated with the next upper level trough and surface low
pressure will move northeast into the area Saturday.  Surface low is
expected to move east across the Ohio Valley and then northeast into
central Lake Erie by Saturday evening.  Some warm air advection will
take place in advance of the low pressure system followed by cold
air advection in the wake of the low Saturday night.  850 mb
temperatures will be between 0 and -4 C Friday morning but mid level
warming will take place as temperatures rise to between 4 and 6
degrees C by Saturday afternoon. As cold air advection returns area
should see a drop of 850 mb temperatures to around -6 C by Sunday.
Surface temperatures will be seasonable.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Very active weather pattern will continue through this forecast
period as a series of shortwave troughs and alternating ridges moves
east across the area.  A weak upper level ridge will be present over
the region Sunday night followed by the upper level shortwave trough
and associated positive vorticity advection.  A surface ridge will
also be present at the surface Monday.  Amplification of the upper
level ridge will take place along the eastern seaboard Tuesday night
as somewhat deep digging trough dives into the Plains states and
lifts northeast across the Great Lakes Tuesday night into Wednesday.
A fairly strong surface low is progged to move northeast through the
central Great Lakes by Wednesday afternoon.  This low will bring
another surge of warmer air Wednesday to the local area followed by
cold frontal passage Wednesday morning.  Cold air advection will
take place in the wake of the frontal passage Wednesday afternoon.
Moisture with the actual cold front could be limited. As cold air
advection takes place, there is the possibility for the rain
changing over to snow late Wednesday.

&&

.AVIATION /00Z Thursday THROUGH Monday/...
The main aviation concerns with this evening TAF update with
the MVFR ceilings tonight and the gusty southerly winds
developing on Thursday ahead of the next storm system. MVFR
Stratus will continue for tonight across the area. Winds will
start out light and variable this evening but gradually become
southerly by early Thursday morning. Ceilings will lift to VFR
by Thursday morning and remain between 7K to 10K feet for much
of the day on Thursday. South winds will be increase through out
Thursday morning and become quite gusty by midday through
Thursday night. Gusts will easily approach 30 knots if not a
little higher.

.OUTLOOK...Non-VFR possible Thursday night and Friday with
widespread rain.

&&

.MARINE...
Generally light tranquil winds expected tonight.  As next storm
system approaches from the southwest and moves through the central
Great Lakes, winds will begin to increase from the south tomorrow
and continue to increase through the day Thursday.  A cold front
will move east across the lake and winds will begin to shift early
Friday morning.  Winds will approach gales on Lake Erie Thursday
night and begin to diminish Friday as the low pressure system pulls
out to the northeast. High pressure will quickly build in from the
west Friday night into Saturday. A ridge of high pressure will build
northeast across the region Sunday causing winds to increase as
gradient tightens ahead of the next low pressure system over central
Ontario, Canada Monday.  Cold front will move east across the lake
late Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...LaPlante
NEAR TERM...Griffin/LaPlante
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Griffin/LaPlante
MARINE...LaPlante
Hazardous weather outlook, Nov 20, 4:36 AM EST, 16 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
436 AM EST Wed Nov 20 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-210945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
436 AM EST Wed Nov 20 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 9:17 PM ESTSmall Craft AdvisoryCLE54 hr

Nearby

Gale Warnings in Ohio, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.